This is an important question for women undergoing hair transplant procedures. Some hair restoration surgeons recommend using Minoxidil (Rogaine) after the transplant surgery, and that's because it reduces the risk of what's called "shock loss." Shock loss is the sudden loss of hair that normally grows in the area of the transplant. It is a fairly common side effect in the case of female hair transplant recipients, but is usually temporary. Good luck to you.
In general, you can lose significant amount of your existing hair after a hair transplant surgery. It is a risk.
Any time you transplant into an area of existing hair (as opposed to a completely bald area), there is the distinct possibility that there will be some postoperative shedding. Some of this shedding can be immediate as a result of the incisions that have been made for the grafts, and some additional shedding may occur in a week or two due to altered blood circulation in the scalp. For reasons that are not clear, this so-called "shock loss" is particularly common in women; indeed, sometimes it can be dramatic. It is usually (but not always) temporary, in which case the hair that has been shed begins to regrow in 3-4 months, at the same time the transplanted hair begins to grow. So you should be prepared for this and know that you may have to style your hair differently for awhile and/or use a topical cosmetic camouflaging product such as Toppik.
Minoxidil may have a protective effect on your existing hair – it's certainly worth using for at least 6 months after your transplant. I would actually recommend using it long term since you are already beginning to thin at a relatively young age.
When a hair transplant grows well, it grows well without any help such as minoxidil which will have no impact on the hair transplants itself. It may impact the hair around the grafts. If, after the process is complete, and if you still have thinning, scalp micropigmentation works well in women to finalize a full look.